Confidence characteristics of distributions

Boshnakov, Georgi N. (2003) Confidence characteristics of distributions. Statistics and Probability Letters, 63 (4). pp. 353-360. ISSN 0167-7152

[thumbnail of Confidence_Characteristics.pdf] PDF
Restricted to Repository staff only

Download (202kB)


We introduce the confidence characteristic of a distribution as the distribution corresponding to the decomposition concentration function. We show that the decomposition concentration function has very good differentiability properties for any distribution, that the Lebesgue measures of the shortest confidence regions of a distribution and its confidence characteristic are the same, and that similar properties hold for the entropies and the level sets of their densities.

Item Type: Article
Uncontrolled Keywords: Confidence characteristic; Entropy; Asymmetric distribution; Concentration function; Confidence density
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 60 Probability theory and stochastic processes
MSC 2010, the AMS's Mathematics Subject Classification > 62 Statistics
Depositing User: Ms Lucy van Russelt
Date Deposited: 20 Jul 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item